Maine, 2013Flooding in Maine, May 25 to 28, 2013
May 25 to 28, 2013 · NWS GYX · 3 events in 2 counties and zones
5 to 3 inches of rain across northern and central Maine.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracking along a slow moving cold front produced 1.5 to 3 inches of rain across northern and central Maine.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at May 25, 2:38 PM EST, 1 hour 53 minutes earlier.
Area forecast discussion, May 25, 2:38 PM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
338 PM EDT SAT MAY 25 2013
.SYNOPSIS...
LOW PRESSURE WILL MOVE SLOWLY THROUGH THE GULF OF MAINE TONIGHT
AND SUNDAY THEN MOVE INTO THE MARITIMES SUNDAY NIGHT. HIGH PRES
WILL BUILD IN FROM THE WEST MONDAY THEN SHIFT OFFSHORE ON TUE. A
WARM FRONT WILL MOVE ACROSS THE REGION WEDNESDAY AND WEDNESDAY
NIGHT FOLLOWED BY A LARGE BUILDING RIDGE OF HIGH PRESSURE WITH
VERY WARM TEMPERATURES FOR LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SLOW MOVING LOW MOVING NE THRU THE GULF OF ME TNGT WILL CONT RA
ACROSS THE FCST AREA. HOWEVER...AS COLDER AIR MOVES IN AND THE
FREEZING LVL DROPS WITH THE CUTOFF STRENGTHENING AND DRIFTING
OVERHEAD THE RA WILL MIX WITH OR CHANGE TO SN WITH SOME IP/ZR PSBL
AS WELL ACROSS THE HIGHER ELEVATIONS...MAINLY ABOVE 2000 FT. SOME
LGT SN ACCUMULATION PSBL WITH 1 TO 4 INCHES PSBL ABOVE 4000 FT.
GUSTY NORTHERLY WINDS WILL EASE UP ONLY A LITTLE OVERNIGHT AS
TEMPS ONLY DROP A FEW DEGREES WITH CLOUD COVER AND PRCP. LOOK FOR
LOWS IN THE 30S N AND UPPER 30S TO LOWER/MIDDLE 40S S.
GENERALLY USED A BLEND OF NAM/GFS AND MET/MAV GUIDANCE FOR THE
NEAR TERM FCST.
FLOOD WATCH NOW FOR ALL OF THE WRN ME MT AND FOOTHILL ZONES AND
NRN NH. SEE THE HYDROLOGY DISCUSSION BELOW FOR MORE DETAILS.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
THE SFC LOW CONTINUES TO MOVE SLOWLY NE SUNDAY THEN ACCELERATES
INTO THE MARITIMES SUNDAY NGT. THUS EXPECT THE RAIN /OR MIXED PRCP
AT HIGHER ELEVATIONS ABOVE 2000 FT/ TO GRADUALLY END OR AT LEAST
TAPER OFF ON SUNDAY THEN COME TO AN END SUNDAY NGT FROM SW TO NE.
SOME CLEARING LIKELY LATE SUNDAY NGT ESPECIALLY SW ZONES.
GENERALLY USED A BLEND OF GFS/NAM, MET/MAV AND HPC/RFC QPF FOR THE
SHORT TERM FCST.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
HIGH PRES BUILDS ACROSS THE REGION FOR MON AND TUES BEFORE MOVING
OFFSHORE TUES NIGHT. A WARM FRONT WILL APPROACH FROM THE WEST WED
AND MOVE THROUGH THE AREA BY LATER WED NIGHT PRODUCING SHOWERS
AHEAD AND ALONG THE WARM FRONT. ON THURSDAY A LARGE RIDGE OF HIGH
PRES THAT WILL BUILD OVER THE ERN THIRD OF THE US WILL ALSO BUILD
NORTH ACROSS NEW ENGLAND FOR BOTH THURS AND FRI BRINGING VERY
WARM AND HUMID CONDITIONS TO THE AREA.
USED A BLEND OF THE MAV/MET TEMPS FOR 4TH/5TH PDS. USED GMOS FOR
MAX TEMPS BUT HAD TO RAISE TEMPS SOME FOR THU/FRI/SAT. FOR MINS
USE THE BIAS ADJ MEX GUID.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH SUNDAY NIGHT/...MAINLY IFR/LIFR TNGT WITH
CONDITIONS IMPROVING SUNDAY AND SUNDAY NGT TO VFR. MIXED PRCP AT
HIGHER ELEVATIONS DEVELOPING TNGT THEN ENDING SUNDAY/SUNDAY EVE.
LONG TERM...
VFR CONDS XCPT MVFR CONDS WED/WED NIGHT IN ANY SHWRS.
&&
.MARINE...
SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...WILL EXTEND THE SCA
THRU 11 PM THIS EVE FOR WIND GUSTS AND SEAS BASED ON LATEST BUOY
REPORTS AND SLOW TRACK OF SFC LOW. WINDS LET UP OVERNIGHT BUT SEAS
WILL BE SLOW TO SUBSIDE OVER THE OPEN WATERS. MAY NEED TO EXTEND
THE SCA AT LEAST FOR HAZARDOUS SEAS OVER THE OPEN WATERS FOR LATE
TNGT AND POSSIBLY INTO SUNDAY AS WELL.
LONG TERM...NO FLAGS MON OR TUE...BY WED AN INCREASING SLY FLOW
MAY ALLOW SCA CONDS TO DEVELOP.
&&
.FIRE WEATHER...
FIRE WX DANGER VERY LOW. EXCESSIVE RAINFALL PAST SEVERAL DAYS AND
MORE RAIN OR EVEN MIXED PRCP OVER THE HIGHER TERRAIN THRU TNGT AND
ONLY SLOWLY LETTING UP SUNDAY ALONG WITH GREEN UP OVER MUCH IF NOT
ALL OF THE FCST AREA.
&&
.HYDROLOGY...
GENERALLY USED A BLEND OF GFS/HPC/RFC QPF. 24 HOUR QPF AMOUNTS
TNGT THRU SUNDAY AROUND 1/2 INCH WITH SOME AMOUNTS TOPPING 1 INCH
PSBL ACROSS N/MT FOOTHILL ZONES DUE TO UPSLOPE ENHANCEMENT WITH
LOW/MID LVL WINDS ADVECTING MOISTURE IN OFF THE ATLANTIC. WILL
EXPAND THE FLOOD WATCH TO INCLUDE SOMERSET COUNTY /THRU 8 AM
SUNDAY/ WHERE A RIVER FLOOD WARNING IS CURRENTLY IN EFFECT FOR
THE KENNEBEC AT SKOWHEGAN.
&&
.TIDES/COASTAL FLOODING...
THE PREDICTED HIGH TIDE IS 11.8 FT AT 1158 PM TNGT AT PWM. TIDAL
FLOOD STAGE IS 12.0 FT. THERE HAS BEEN A SURGE OF 1/4 TO JUST
UNDER 1/2 FT OVER THE PAST COUPLE DAYS. NOW THAT WINDS ARE FROM
THE N THAT MAY BE LOWERED A BIT...BUT STILL COULD SEE THE TIDE
REACH THE 12 FT BENCHMARK FOR MINIMAL COASTAL FLOODING. MORE
SIGNIFICANT ARE THE WAVE OVER THE COASTAL WATERS...RUNNING 5 FT AT
THE PWM BUOY. WAVE ACTION WILL CREATE SOME SPLASHOVER AND BEACH
EROSION. WILL ISSUE A COASTAL FLOOD ADVISORY FOR THE HIGH TIDE
AROUND MIDNIGHT TNGT.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH SUNDAY MORNING FOR MEZ007>009-012>014.
COASTAL FLOOD ADVISORY FROM 10 PM THIS EVENING TO 2 AM EDT
SUNDAY FOR MEZ023>028.
NH...FLOOD WATCH THROUGH SUNDAY MORNING FOR NHZ001>005.
COASTAL FLOOD ADVISORY FROM 10 PM THIS EVENING TO 2 AM EDT
SUNDAY FOR NHZ014.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
ANZ150>154.
&&Hazardous weather outlook, May 25, 2:21 PM EST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
321 PM EDT SAT MAY 25 2013
MEZ023>028-NHZ014-261930-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
COASTAL ROCKINGHAM-
321 PM EDT SAT MAY 25 2013
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 AM
EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ012>014-NHZ005-261930-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-SOUTHERN GRAFTON-
321 PM EDT SAT MAY 25 2013
...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ018>022-NHZ006>010-013-261930-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-
321 PM EDT SAT MAY 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ007>009-NHZ001>004-261930-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
321 PM EDT SAT MAY 25 2013
...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ150>154-261930-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
321 PM EDT SAT MAY 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Flood, Somerset
- When
- May 25, 4:31 PM EST to May 28, 2:18 AM EST
- Where
- Somerset County, 0.33 mi S of Skowhegan to 0.46 mi SSW of Skowhegan
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 44.765, -69.720
Heavy rain produced flooding on the Kennebec River at Skowhegan (flood stage 35,000 cfs) which crested at 48,588 cfs.
Flood, Kennebec
- When
- May 26, 3:00 AM EST to May 27, 5:15 PM EST
- Where
- Kennebec County, 1.15 mi W of Augusta to 1.06 mi W of Augusta
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 44.317, -69.773
Heavy rain produced flooding on the Kennebec River at Augusta (flood stage 12.0 ft) which crested at 13.33 ft.
Flood, Kennebec
- When
- May 26, 3:25 PM EST to 5:15 PM EST
- Where
- Kennebec County, North Sidney to 1.13 mi NW of North Sidney
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 44.470, -69.680
Heavy rain produced minor flooding on the Kennebec River at North Sidney (flood stage 17.0 ft) which crested at 17.02 ft.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Iowa, May 25 to 26, 2013$1.4 million · 1 in hail · 41 events
- Hail and Damaging Winds in New Mexico, May 25, 2013$802,000 · 52 kt wind · 7 events
- Tornado and Flash Flooding in Texas, May 25, 2013$620,000 · EF0 · 12 events
- Hail in Nebraska, May 25, 2013$800,000 · 2.75 in hail · 3 events
- Flash Flood and Hail in North Dakota, May 25, 2013$310,000 · 2.75 in hail · 17 events
- Hail and Damaging Wind in South Dakota, May 25, 2013$350,000 · 2 in hail · 6 events
- Hail in South Dakota, May 25, 2013$95,000 · 2.75 in hail · 11 events
- Flash Flooding and Hail in South Dakota, May 25 to 26, 2013$30,000 · 1.75 in hail · 9 events
- Hail in South Dakota, May 25, 2013$25,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in South Dakota, May 25, 2013$20,000 · 2.75 in hail · 7 events
- Hail in Nebraska, May 25 to 26, 20133 in hail · 20 events
- Flash Flooding and Heavy Rain in Iowa, May 25, 2013$15,000 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454815, 454817, 454816.